Alert archive / Tennessee / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 22, NWS Nashville, TN

April 15, 2001Dickson County, Houston County, Humphreys County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Apr 15, 2001, 5:18 AM CDT for Dickson County, Houston County, Humphreys County, Tennessee. It was in force for 27 min. 2 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Apr 15, 2001, 5:18 AM CDT (10:18 UTC)
Expired
Apr 15, 2001, 5:45 AM CDT
In force
27 min
Issued by
NWS Nashville, TN
Area
Whole counties

Counties Dickson County, TN, Houston County, TN, Humphreys County, TN

What was reported inside it

TimeReportWhereRemark
Apr 15, 5:30 AM CDTThunderstorm Wind 55 EWaverly, TNSpotter reported 2 trees down.
Apr 15, 5:30 AM CDTThunderstorm Wind 50 ECountywide, TNHighway dept. reported trees down around the county.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 15, 5:15 AM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 10.3 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2001-04-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 42 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2001-04-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 135 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
42 J/kg
Mixed-layer CIN
-94 J/kg
Mixed-layer LCL
1498 m above ground
0-6 km bulk shear
68 kt
0-1 km storm-relative helicity
135 m²/s²
0-3 km storm-relative helicity
153 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KOHX 151020
SVRBNA
TNC043-083-085-151045-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
518 AM CDT SUN APR 15 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  DICKSON COUNTY IN TENNESSEE
  SOUTHERN HOUSTON COUNTY IN TENNESSEE
  HUMPHREYS COUNTY IN TENNESSEE
  THIS INCLUDES THE CITY OF WAVERLY

* UNTIL 545 AM CDT

* AT 514 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 6 MILES NORTH OF WAVERLY...MOVING EAST AT 60
  MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  5 MILES NORTH OF MCEWEN AT 525 AM CDT

DAMAGING WINDS AND HAIL WITH BRIEF HEAVY RAINFALL ARE EXPECTED 
WITH THIS STORM. TAKE COVER IN A STURDY STRUCTURE UNTIL THE STORM 
PASSES.

$$

LAT...LON 3626 8789 3608 8788 3610 8716 3629 8716

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 15, 2:45 AM CDT, 2 hours 33 minutes earlier.

Area forecast discussion, Apr 15, 2:45 AM CDT, 2 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
245 AM CDT SUN APR 15 2001

LATEST SURFACE MAP SHOWING LOW PRESSURE CENTERED NEAR JOPLIN MO WITH
A FRONTAL BOUNDARY RUNNING NORTHEAST TO ABOUT KCOU THEN EAST ACROSS
NORTHERN KY. ANOTHER BOUNDARY NOTED DOWN THROUGH BOOTHEEL...WESTERN
TENNESSEE...NORTHEAST MISSISSIPPI INTO WESTERN ALABAMA.

KOHX DOPPER SHOWING TSTMS STARTING TO FIRE OVER NORTH PART OF WEST
TENNESSEE. SCAN HAS STORMS MOVING EASTWARD AROUND 40 KTS WITH VILS
AROUND 25 KG/M*M IN A COUPLE OF STORMS. THESE SHOULD ENTER NORTHWEST
MIDDLE TENNESSEE SHORTLY. MORE IMPRESSIVE LINEAR MCS OVER SOUTH
CENTRAL MISSOURI PER SATELLITE EXTENDING INTO NORTHEAST OKLAHOMA
HEADED EAST AT 45 TO 50 KTS.

HAVE LOOKED AT ALL MODELS TO SOME EXTENT AND LIKE THE MM5 IN THE
SHORT TERM WITH STORMS BREAKING OUT EARLY THIS MORNING IN MIDDLE
TENNESSEE FOLLOWED BY THE MCS LATER THIS MORNING. ETA/NGM LOOK
REASONABLE IN THE LONG TERM.

EXPECT SOME STORMS TO BE STRONG TO SEVERE THIS MORNING INTO THE
EARLY AFTERNOON. MESO-ETA BRINGS FRONT THROUGH NASHVILLE DURING THE
EARLY AFTERNOON WITH DRIER AIR PUNCHING IN RATHER QUICKLY.

PRELIMINARY NUMBERS:
NASHVILLE  74 50 66 38 57  7100
CROSSVILLE 70 45 63 38 55  7100

.BNA...NONE.
BOYD
01

In the hours before

Special weather statement, Apr 15, 5:03 AM CDT, 15 minutes before
TNZ005>011-022>034-056>066-075>080-093>097-161030-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
503 AM CDT SUN APR 15 2001

A COLD FRONT OVER MISSOURI AND ARKANSAS WILL MOVE EASTWARD THROUGH
THE MIDSTATE TODAY. SCATTERED SHOWERS AND THUNDERSTORMS WILL
MOVE THROUGH MIDDLE TENNESSEE AHEAD OF THE FRONT THIS
MORNING...WITH DECREASING CLOUDINESS EXPECTED DURING THE AFTERNOON.
A FEW OF THESE STORMS MAY PRODUCE DAMAGING WINDS AND HAIL...HEAVY
RAINFALL...AND FREQUENT LIGHTNING.

THE SEVERE WEATHER THREAT IS MINIMAL THROUGH EARLY MONDAY MORNING.
HOWEVER...AS A PRECAUTION...EMERGENCY MANAGERS AND STORM
SPOTTERS ARE ADVISED TO REMAIN ALERT TO THE WEATHER OVER THE NEXT
SEVERAL HOURS AND BE PREPARED FOR ACTIVATION SHOULD CONDITIONS
WARRANT.

JLM

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 15, 5:34 AM CDTSevere Thunderstorm WarningOHXMontgomery, Stewart41 min
Apr 15, 5:52 AM CDTSevere Thunderstorm WarningOHXBenton, Dickson, Houston, Humphreys38 min
Apr 15, 6:05 AM CDTSevere Thunderstorm WarningOHXDavidson, Wilson25 min
Apr 15, 6:17 AM CDTSevere Thunderstorm WarningOHXDavidson, Robertson, Sumner28 min
Apr 15, 6:17 AM CDTSevere Thunderstorm WarningOHXCheatham, Dickson, Houston, Montgomery28 min
Apr 15, 6:17 AM CDTSevere Thunderstorm WarningOHXHickman, Williamson28 min
Apr 15, 6:17 AM CDTSevere Thunderstorm WarningOHXHumphreys28 min
Apr 15, 6:45 AM CDTSevere Thunderstorm WarningOHXDavidson, Rutherford, Wilson30 min
Apr 15, 6:45 AM CDTSevere Thunderstorm WarningOHXCheatham, Dickson, Hickman, Maury, Williamson30 min
Apr 15, 6:45 AM CDTSevere Thunderstorm WarningOHXLewis30 min
Apr 15, 6:45 AM CDTSevere Thunderstorm WarningOHXGiles30 min
Apr 15, 7:26 AM CDTSevere Thunderstorm WarningOHXBedford, Coffee, Franklin, Moore34 min
Apr 15, 7:26 AM CDTSevere Thunderstorm WarningOHXCannon, DeKalb, Warren, White, Wilson34 min
Apr 15, 7:26 AM CDTSevere Thunderstorm WarningOHXMarshall, Rutherford34 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.